Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Houston/Galveston, TX

April 24, 2016Harris County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Apr 24, 2016, 5:21 PM CDT for Harris County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2016, 5:21 PM CDT (22:21 UTC)
Expired
Apr 24, 2016, 6:00 PM CDT
In force
39 min
Issued by
NWS Houston/Galveston, TX

County Harris County, TX

The radar

The Houston radar (KHGX), 16 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS84 KHGX 242221
SPSHGX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
521 PM CDT SUN APR 24 2016
 
TXZ213-237-238-242300-
GALVESTON TX-BRAZORIA TX-HARRIS TX-
521 PM CDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...NORTH
CENTRAL BRAZORIA AND SOUTHEASTERN HARRIS COUNTIES UNTIL 600 PM CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHEASTERN PEARLAND...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PASADENA...PEARLAND...LEAGUE CITY...FRIENDSWOOD...DEER PARK...
ALVIN...WESTERN SEABROOK...WEBSTER...MANVEL...KEMAH...CLEAR LAKE...SOUTH
BELT / ELLINGTON...GREATER HOBBY AREA...NASSAU BAY...TAYLOR LAKE
VILLAGE...EL LAGO...BROOKSIDE VILLAGE...CLEAR LAKE SHORES...ELLINGTON
FIELD AND EDGEBROOK AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2945 9534 2959 9538 2970 9506 2948 9502
TIME...MOT...LOC 2221Z 254DEG 15KT 2953 9529 

$$

HUFFMAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Apr 24, 3:50 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 24, 3:50 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
350 PM CDT SUN APR 24 2016

.DISCUSSION...
AREA OF PCPN THAT ORIGINATED DOWN THE LOWER TX COAST (OVERNIGHT)
IS CURRENTLY MOVING ACROSS SE TX THIS AFTN. THE DISTURBANCE THAT
IS HELPING TO PRODUCE ALL THE ACTIVITY IS EXPECTED TO OUT OF THE
AREA TONIGHT. WHILE THESE RAINS HAVE WEAKENED A BIT AS THEY MOVE
INTO THE AREA...THEY ARE PERSISTING AND WE ARE SEEING SOME QUICK
ONE INCH TOTALS OVER PARTS OF WRN HARRIS COUNTY. OTHERWISE RAIN-
FALL TOTALS ARE AVERAGING FROM ONE QUARTER TO ONE HALF INCH.

AS PER THE ONGOING MODEL TRENDS...THIS DISTURBANCE APPEARS TO BE
THE FIRST IN A SERIES THROUGH THESE NEXT SEVERAL DAYS. THE UPPER
PATTERN IS AN ACTIVE ONE WITH THE NEXT UPPER LOW/TROF MOVING IN-
TO THE SRN PLAINS TUES AND ANOTHER FRI. THE SYSTEM ON TUES LOOKS
TO BRING ANOTHER DISTURBANCE ACROSS SE TX TUES NIGHT/WEDS (ALONG
WITH THE DRY LINE STALLING JUST TO OUR WEST). HOWEVER THE BETTER
RAIN CHCS COULD BE DURING THE LATTER PART OF THE WEEK. THIS SYS-
TEM PROGGED TO BE STRONGER/WITH A MORE SLY TRACK. WILL KEEP POPS
AOA CHC CATEGORY FOR THIS TIMEFRAME FOR NOW. 41

&&

.MARINE...
THE PASSAGE OF A SHORTWAVE TROUGH HAS GENERATED SCATTERED AFTERNOON
SHOWERS OVER THE COASTAL WATERS.  A DEEPENING LOW PRESSURE SYSTEM
OVER WEST TEXAS HAS TIGHTENED THE PRESSURE GRADIENT...STRENGTHENING
AFTERNOON SOUTHERLIES TO JUST OVER CAUTION LEVELS. SCEC FLAGS ARE
RAISED FOR ALL UPPER TEXAS BAYS AND COASTAL WATERS THROUGH 12Z
TOMORROW MORNING.

A SERIES OF CENTRAL U.S. STORM SYSTEMS WILL TEMPORARILY TIGHTEN THE
ONSHORE PRESSURE GRADIENT THROUGH THE COMING WEEK...LIKELY PRODUCING
CAUTION LEVEL WINDS TUESDAY NIGHT THROUGH WEDNESDAY MORNING AND
AGAIN ON FRIDAY AND SATURDAY. ONSHORE WINDS ARE FORECAST TO
EXCEED ADVISORY THRESHOLDS GOING INTO NEXT WEEKEND.

TIDE LEVELS WILL REMAIN BETWEEN A HALF A FOOT TO A FOOT ABOVE NORMAL
FOR THE NEXT COUPLE OF DAYS. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      67  84  69  85  69 /  20  20  10  10  30
HOUSTON (IAH)              67  83  70  84  72 /  20  20  10  10  20
GALVESTON (GLS)            71  79  73  80  73 /  20  20  10  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY MORNING FOR
     THE FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 10 PM CDT THIS EVENING
     THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: GALVESTON
     BAY...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...99
Hazardous weather outlook, Apr 24, 4:09 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
409 AM CDT SUN APR 24 2016

TXZ163-164-176>179-195>200-210>214-226-227-235>238-251200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
409 AM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST TEXAS TODAY.
WHILE RAIN TOTALS ARE EXPECTED TO BE LIGHT AND GENERALLY LESS THAN ONE
HALF INCH...STRONGER ACTIVITY MAY BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL WHICH MAY LEAD TO MINOR AGGRAVATION OF ONGOING FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY
TUESDAY NIGHT AND WEDNESDAY....AND MAYBE AGAIN ON FRIDAY AND SATURDAY.
STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL COULD DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING ISSUES AND RAINFALL TOTALS
TODAY.

GMZ330-335-350-355-370-375-251200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
409 AM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 24, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
521 PM CDT SUN APR 24 2016

TXZ213-237-238-242300-
GALVESTON TX-BRAZORIA TX-HARRIS TX-
521 PM CDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...NORTH
CENTRAL BRAZORIA AND SOUTHEASTERN HARRIS COUNTIES UNTIL 600 PM CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHEASTERN PEARLAND...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PASADENA...PEARLAND...LEAGUE CITY...FRIENDSWOOD...DEER PARK...
ALVIN...WESTERN SEABROOK...WEBSTER...MANVEL...KEMAH...CLEAR LAKE...SOUTH
BELT / ELLINGTON...GREATER HOBBY AREA...NASSAU BAY...TAYLOR LAKE
VILLAGE...EL LAGO...BROOKSIDE VILLAGE...CLEAR LAKE SHORES...ELLINGTON
FIELD AND EDGEBROOK AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2945 9534 2959 9538 2970 9506 2948 9502
TIME...MOT...LOC 2221Z 254DEG 15KT 2953 9529

HUFFMAN

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:33 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Montgomery, Waller57 min
Apr 24, 4:30 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend60 min
Apr 24, 4:37 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery53 min
Apr 24, 4:50 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris55 min
Apr 24, 6:11 PM CDTSpecial Marine WarningHGX94 min
Apr 24, 6:20 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris55 min
Apr 24, 6:29 PM CDTTornado WarningHGXGalveston, Harris31 min
Apr 24, 6:36 PM CDTAreal Flood AdvisoryHGXGalveston, Harris54 min
Apr 24, 6:58 PM CDTTornado WarningHGXBrazoria, Galveston, Harris32 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.